Skip to Content

Started 50mg Topamax today for chronic pain. Will it help me lose weight?

Responses (4)

chuck1957 20 Apr 2016

Passport; There is a good possibility this is one of the side effects of this medication many people have lost weight on this medication. But also look for problems when you first start it can kind of make you tired or confused so be aware of it. But these go away in time Chuck1957

Pix E 22 Apr 2016

You might lose weight. Topamax can cause weight loss, but everybody responds differently to a given medication. What causes weight loss for one person may not for another. Factors that will affect weight loss are: 1) dose of Topamax, 2) how long Topamax has been taken ( more weight loss likely at the beginning), 3) any other medication(s) taken as well as dose(s) (other meds may cause weight gain, be weight neutral, or cause weight loss),4) metabolism, 5) physical activity level, 6) plus what and 7) how much you eat. Good luck!

allaroundanne 13 Jun 2016

That's a fairly low dose of Topomax. I started on Topomax back in January at 100 mg and slowly built up to the max of 400 mg over 6 weeks. I lost over 20 pounds by April and am still losing. The drug seems to disconnect the hunger signals from your awareness. You just never feel hungry. Also, when you sit down to eat you quickly become disinterested in your meal. Now, because of my neuropathic pain I had to be started on gabapentin which has a side effect of increased appetite which has sort of neutralized the topomax decreased appetite. I also have to say that once the Topomax started working for me and I started feeling better, my increased physical activity also helped with my weight loss.

MeggieGirl 13 Jun 2016

I just wanted to say... I had severe neurological deficits when taking the drug at a given dose. I was taking two pills and was STUPID. My doctor moved me to a single dose pill adding up to the same total dose, and my symptoms completely went away. I asked the pharmacist how this could be, and he said that there were likely different fillers, but also - two pills breaking down at one time lets more med out into the system than one breaking down over time. So, if you find yourself being driven nuts, don't lose all hope - there may be other solutions.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions